MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 168 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 168 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 168-800
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: potential adverse events that may occur with saline-filled breast implant surgery include: reoperation, pain, wrinkling, asymmetry, implant palpability/visibility, implant removal, capsular contracture, changes in nipple and breast sensation, implant displacement/migration, implant deflation, scarring, infection, hematoma/seroma, breastfeeding complications, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Deflation ¿ breast implants are not lifetime devices.Saline breast implants deflate when the shell develops a tear or hole.Deflation can occur at any time after implantation, but they are more likely to occur the longer the implant is implanted.The following things may cause implants to deflate: damage by surgical instruments; folding or wrinkling of the implant shell; excessive force to the chest (e.G., during closed capsulotomy, which is contraindicated); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Laboratory studies have identified some of the causes of deflation for allergan¿s product; however, it is not conclusively known whether these tests have identified all causes of deflation.
 
Event or Problem Description
Healthcare professional reported left side deflation and cancer not device related.Device remains implanted.
 
Additional Manufacturer Narrative
Visual analysis of the returned device identified: wear abrasion, crease fold, white particles.Leak test was performed and found opening on device.A microscopic analysis was performed which identified one opening sharp in the posterior side.A dimension measurement in the shell was performed which identify the thickness to be within specification.The fill test inspection was performed, the result is no blockage.Based on the device analysis the final assessment is a sharp opening on posterior side to an unidentified (tear) opening.
 
Event or Problem Description
Device has been explanted.

Brand Name
STYLE 168 SALINE FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key6943428
Report Number9617229-2017-03256
Device Sequence Number19055380
Product Code FWM
UDI-Device Identifier10888628000940
UDI-Public(01)10888628000940(10)2849339(11)160104(17)191204
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2019
Device Model Number168-800
Device Catalogue Number168-800
Device Lot Number2849339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR